Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 41, NWS Grand Rapids, MI

May 21, 2012

NWS Grand Rapids, MI issued this small craft advisory at May 21, 2012, 3:49 PM EDT. It took effect at May 21, 2012, 4:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 21, 2012, 3:49 PM EDT (19:49 UTC)
In effect from
May 21, 2012, 4:00 PM EDT
Expired
May 22, 2012, 3:12 AM EDT
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WHUS73 KGRR 211949
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 PM EDT MON MAY 21 2012

LMZ844-845-220400-
/O.NEW.KGRR.SC.Y.0041.120521T2000Z-120522T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
349 PM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. 

* WINDS...15 TO 25 KNOTS

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

OSTUNO
2 follow-up statements
281 
WHUS73 KGRR 220109
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT MON MAY 21 2012

LMZ844-845-220800-
/O.CON.KGRR.SC.Y.0041.000000T0000Z-120522T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
909 PM EDT MON MAY 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
TUESDAY...

* WINDS...10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
672 
WHUS73 KGRR 220712
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
312 AM EDT TUE MAY 22 2012

LMZ844-845-220815-
/O.CAN.KGRR.SC.Y.0041.000000T0000Z-120522T0800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
312 AM EDT TUE MAY 22 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES DIMINISHED SO THE SMALL CRAFT ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:43 PM EDT, 6 minutes earlier.

Area forecast discussion, May 21, 3:43 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
343 PM EDT MON MAY 21 2012

.SYNOPSIS...
ISSUED AT 258 PM EDT MON MAY 21 2012
SKIES WILL CLEAR TONIGHT AND FAIR WEATHER IS EXPECTED THROUGH THIS
WEEK AS HIGH PRESSURE BUILDS IN. THERE IS A CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG A WARM FRONT ON SATURDAY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 258 PM EDT MON MAY 21 2012
HAVE THE SHOWERS DEPARTING THE EASTERN FORECAST AREA BY 00Z WITH
CLEARING THIS EVENING FROM WEST TO EAST AS DRIER AIR WORKS IN.
UNDERCUT MINS OVERNIGHT A FEW DEGREES BELOW GUIDANCE BASED ON LOWS
UPSTREAM IN WISCONSIN THIS MORNING.

FAIR WEATHER TO CONTINUE UNDER SFC RIDGING THROUGH TUESDAY NIGHT.
MADE NO SIGNIFICANT CHANGES TO GRIDS FOR THOSE PERIODS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 258 PM EDT MON MAY 21 2012
SOUTHWEST FLOW WILL BE UNDERWAY WEDNESDAY AS THE HIGH OVER THE
GREAT LAKES MOVES EAST. WED/THU LOOK DRY. HOWEVER PCPN CHANCES
WILL BEGIN TO INCREASE THURSDAY NIGHT AS THE NEXT COLD FRONT IS
PROGD TO SLOWLY MOVE EWD. THE FRONTAL BOUNDARY SHOULD BE CLOSE
ENOUGH BY THURSDAY NIGHT TO PROVIDE A SLIGHT CHANCE OF TSRA.
CONFIDENCE ON PCPN THURSDAY NIGHT IS LOW THOUGH AS IT/S SEEMS
REALISTIC THAT THE FRONTAL BOUNDARY WILL SLOW IT/S EWD PROGRESSION
IN RESPONSE TO SEVERAL WAVES MOVING NORTHEASTWARD ALONG THE
BOUNDARY. A HIGHER CHANCE OF PCPN WILL COME FRIDAY AS THE BOUNDARY
MOVES ACROSS LOWER MICHIGAN. FRIDAY COULD ACTUALLY BE RATHER
ACTIVE. STRONG FLOW AHEAD OF THE BOUNDARY IS RESULTING IN MODEL
CAPES AOA 2K J/KG AND LI/S AROUND -6C AS THE COLD FRONT PLOWS INTO
IT.

THE BOUNDARY SHOULD SINK FAR ENOUGH SOUTH SATURDAY AND SUNDAY TO
RESULT IN PLENTY OF SUNSHINE BEFORE IT HEADS NORTH SUNDAY INTO
MONDAY AND THE CONVECTIVE POTENTIAL INCREASES. HIGHS WILL BE MOSTLY
IN THE 80S THROUGH THE PERIOD. WE WENT ABOVE GUIDANCE SUNDAY AND
MONDAY AS SOUTH FLOW SHOULD BE WELL UNDERWAY AGAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 128 PM EDT MON MAY 21 2012

STRATUS CLOUDS WITH SOME AREAS OF MVFR CEILINGS WILL PERSIST THIS
AFTERNOON BUT DRIER AIR WILL BE MOVING IN FROM THE WEST AND EXPECT
THE CLOUDS TO CLEAR BY AZO AND MKG AROUND 19Z OR 20Z AND A COUPLE
HOURS LATER ACROSS LAN AND JXN WITH VFR CONDITIONS FOR TONIGHT. AN
AREA OF LIGHT SHOWERS WILL BE DEPARTING LAN AND JXN BY 21Z.

&&

.MARINE...
ISSUED AT 343 PM EDT MON MAY 21 2012
DECIDED TO HOIST A SMALL CRAFT ADVISORY FOR THE MARINE ZONES SOUTH
OF HOLLAND. PERSISTENT NORTH WINDS APPEAR TO BE BUILDING WAVES UP
TO FOUR FEET...WHICH SHOULD CONTINUE OVERNIGHT. THE ADVISORY WILL
RUN THROUGH 4 AM.

&&

.HYDROLOGY...
ISSUED AT 258 PM EDT MON MAY 21 2012
NO RAIN IS EXPECTED THIS WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR LMZ844-845.

&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...93
AVIATION...OSTUNO
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, May 21, 5:46 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
546 AM EDT MON MAY 21 2012

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-
221000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
546 AM EDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS ARE FORECASTED IN THE THURSDAY TO SUNDAY
TIMEFRAME. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:18 PM EDTSpecial Weather StatementGRRLake, Mecosta, Osceola57 min
May 20, 9:46 PM EDTSpecial Weather StatementGRRBarry44 min

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.